come off 80mg atorvastatin feel a lot better now gp has put me back on 20mg statin and 10mg ezetimibe symptons returned in days any advice

please ive had a triple by pass op whch failed within months had 2 stents and for over a year now ive had a problem when out walking my head is light headed/dizzy getting worse sitting down driving etc ive had all the tests at cardiac nothing found been to ent its not vertigo at neurology now they think it maybe post-ictal depression mild/moderate not sure tho ive not worked in 2 yrs can any one help me please just want some quality of life back thanks

20 Replies

  • Atorvastatin 80mg is a mega mega dose so perhaps it will take time for your system to adjust. I know that sounds a bit trite and I have not been in your position, I'm sure there are others on here who have and can help you. You and your body have been through such a lot.

  • thank you if you knew the whole storey you would cry but thats life take care

  • "put me back on 20mg statin" - if he's put you back on atorvastatin after an adverse reaction, then ask to change statin. I'd expect 10mg rosuvastatin next, then if that doesn't work 40mg simvastatin. The statins are slightly different and can have different effects on people, as I've found personally.

  • thank you so much for your advice take care god bless

  • Even on only 20mg Simvastatin I find myself falling asleep whenever I sit down after four days into the course. So I've stopped again (cholesterol 6.2) and await a new appointment to discuss with GP.

    Thanks for sharing experiences and information, everybody. I wish you all well.

  • Hang on a mo... GP? If you're having problems with statins, could you get a referral to a specialist at a lipid clinic?

  • Thank you, DakCB-UK, I'll bring this up with my doc, but I've only tried Simvastatin so far (40mg then 20mg) so I expect she'll prescribe other types of statin in order of ascending cost!

  • ive asked to go there but my gp says my cholesterol is 4.8 so i dont need to go to a lipid clinic thanks for your help

  • The NICE management guidance that tells GPs to refer is not dependent on the total cholesterol level. It says "If statins are contraindicated or not tolerated:

    Refer to a specialist with expertise in FH."

    It's up to you whether you're happy to keep on with the GP-led treatment, but I've changed GP in order to get a referral in the past. I do NOT want statin side-effect hell ever again and believe specialist-led treatment gives me the best chance of avoiding that.

  • hi ive been told to try a different statin because my cardiac consultant says i have to be on a statin has the specialist-led treatment helped you ? ive not herd about that thank you for your help im seeing my gp today take care

  • depends on your cholesterol results too, mybe you could negotiate a slightly higher 'target' to be achieved As a last resort there are alternatives to be found useful which are described on many statin user groups!! Main problems' are cost an d they take up to 6 months to show results and , unlike the statins and such , clear in days. You may still have some of the first drugs still being cleared through your system, so Co- enzymes may help. Reactions are being taken more seriously now. Keep trying - but give changes a chance to show their worth., hope you do find something safe and acceptable.

  • thank you for your advice take care god bless

  • wow!!!!you've been through the wringer!!

    I no longer trust any Statins after years of excessive joint pain.then painkillers that damaged my heart,

    I am no longer taking either....I put up with the pain,and take life very much easier,so,as to give my heart a chance.

    my Pharmacist told me that he knew more about pills and potions than any,if I was.anxious about side-effects?he would gladly take me into a private room and discuss my options..he knew I had stopped the statins.......and...he did not say I must go back to taking any...that made life easier, though until this very moment?

    I had not realised how much easier he had made my options...they were all very anxious about my tell me I am tons better!! after many months of NO statins......I must ask for a test just to see if it has made any difference to me...

    I don't miss the statins at all...hoping you feel well very soon..........Pat....

  • thank you pat take care god bless

  • My husband had 8 stents, and is on 80 atrovastatin plus loads of other tablets for all sorts of things like heart failure, arrhythmia, stroke ICD pacemaker, etc. You need to try out different medications to get the right ones for you, its a long process as there are so many, but its worth it . Sometimes I think the consultant is the best one to talk to rather than the GP for obvious reasons, I know this can be difficult, but its your health, so don't be bothered about talking to them at length, these days you must push to get the time you deserve. Good luck!

  • im very grateful thank you god bless

  • awwwwwwwwwwww a really big thank you for all that information i just wish i could clear my head when im walking all the doctors say its not the meds im not to sure there right take care now god bless

  • Hi, I suffered from really bad vertigo during the gulf war, a whole year of it, had to be driven around by a friend, dizzy nearly all the time, head spinning etc. Have you had a calorific test at the hospital? This definately rules out any side effects of medication etc. I really think this is what you are suffering from and it is unrelated to your other conditions. It does eventually cease when the labyrinths settle down in the inner ear canal but can be very depressing and debilitating.

    At the moment I have a massive hiatus hernia and angina, both have to be endured with medication and no operations have been offered as have been told too dangerous, anybody out there with these two conditions? How are you coping with it all? I have given up statins completely as I have enough medication and want to be able to walk/work. My neighbour is a prime example of statin taking over 14 years. he has a permanently stiff neck and has been diagnosed with muscle wasting, he has come off them now but it is too late to rebuild/repair the damage, he is 68.

  • hi im not sure about that test ive been to ent and they did the tests on me and said i didnt have vertigo i feel better not being on statins but my cardiac consultant wants me on them thanks for your advice god bless

  • thank you bigleg for your advice again god bless

You may also like...